We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

On the support of recursive subdivision.

Ivrissimtzis, I. and Sabin, M. and Dodgson, N. (2004) 'On the support of recursive subdivision.', ACM transactions on graphics., 23 (4). pp. 1043-1060.


We study the support of subdivision schemes: that is, the region of the subdivision surface, which is affected by the displacement of a single control point. Our main results cover the regular case, where the mesh induces a regular Euclidean tessellation of the local parameter space. If n is the ratio of similarity between the tessellations at steps k and k-1 of the refinement, we show that n determines the extent of this region and largely determines whether its boundary is polygonal or fractal. In particular, if n = 2 the support is a convex polygon whose vertices can easily be determined. In other cases, whether the boundary of the support is fractal or not depends on whether there are sufficient points with non-zero coefficients in the edges of the convex hull of the mask. If there are enough points on every such edge, the support is again a convex polygon. If some edges have enough points and others do not, the boundary can consist of a fractal assembly of an unbounded number of line segments.

Item Type:Article
Keywords:Cantor set.
Full text:Full text not available from this repository.
Publisher Web site:
Date accepted:No date available
Date deposited:No date available
Date of first online publication:October 2004
Date first made open access:No date available

Save or Share this output

Look up in GoogleScholar